Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Dec 20, 2011, 1:06 PM CST for Grant County, Kay County, Oklahoma. It took effect at Dec 20, 2011, 3:42 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2011, 1:06 PM CST (19:06 UTC)
- In effect from
- Dec 20, 2011, 3:42 PM CST
- Expired
- Dec 20, 2011, 9:51 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Grant County, OK, Kay County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Blackwell (BLKO2). The gauge peaked at 29.46 ft at Dec 20, 2011, 5:00 PM CST.
- Action stage
- 26 ft
- Minor stage
- 29 ft
- Moderate stage
- 30 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07152000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
885 WGUS44 KOUN 201906 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 106 PM CST TUE DEC 20 2011 OKC053-071-210706- /O.NEW.KOUN.FL.W.0008.111220T2142Z-111221T0707Z/ /BLKO2.1.ER.111220T2142Z.111221T0000Z.111221T0107Z.NO/ 106 PM CST TUE DEC 20 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE CHIKASKIA RIVER NEAR BLACKWELL. * UNTIL EARLY WEDNESDAY MORNING. * AT 12:30 PM TUESDAY THE STAGE WAS 28.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE CHIKASKIA RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON AND CREST NEAR 29.3 FEET TUESDAY EVENING. THE CHIKASKIA RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 29 FEET...LOW-LYING STREETS IN THE NORTHEAST PORTIONS OF BLACKWELL MAY FLOOD ENOUGH TO ISOLATE SOME SMALL AREAS NEAR THE RIVER. RURAL AREAS AND LOCAL ROADS IN EXTREME NORTHEASTERN GRANT AND KAY COUNTIES ARE UNDER SHALLOW WATER DEPTHS FOR A FEW HOURS. SOUTHEAST OF BLACKWELL...HUBBARD ROAD WILL BE BRIEFLY COVERED BY SHALLOW DEPTHS OF WATER NEAR THE RIVER. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
2 follow-up statements
839 WGUS84 KOUN 210152 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 752 PM CST TUE DEC 20 2011 OKC053-071-210823- /O.EXT.KOUN.FL.W.0008.000000T0000Z-111221T0823Z/ /BLKO2.1.ER.111220T1946Z.111220T2300Z.111221T0223Z.NO/ 752 PM CST TUE DEC 20 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CHIKASKIA RIVER NEAR BLACKWELL * UNTIL LATE TONIGHT. * AT 7:30 PM TUESDAY THE STAGE WAS 29.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE CHIKASKIA RIVER HAS CRESTED AND WILL CONTINUE TO FALL. THE CHIKASKIA RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. $$
933 WGUS84 KOUN 210351 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 951 PM CST TUE DEC 20 2011 OKC053-071-210421- /O.CAN.KOUN.FL.W.0008.000000T0000Z-111221T0823Z/ /BLKO2.1.ER.111220T1946Z.111220T2300Z.111221T0218Z.NO/ 951 PM CST TUE DEC 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE CHIKASKIA RIVER NEAR BLACKWELL. * AT 9 PM TUESDAY THE STAGE WAS 28.6 FEET. * FLOOD STAGE IS 29.0 FEET. * THE CHIKASKIA RIVER CRESTED AT 29.46 FEET AT 5 PM TUESDAY... FELL BELOW FLOOD STAGE AROUND 8 PM TUESDAY... AND IS FORECAST TO CONTINUE TO FALL. THE CHIKASKIA RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Dec 20, 11:35 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 20, 11:35 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CST TUE DEC 20 2011
.AVIATION...
AREAS OF -RA...-DZ...PL AND -SN WILL PERSIST THROUGH THE AFTERNOON
OVER CENTRAL AN N OK. ALL PRECIPITATION SHOULD EXIT OUR FORECAST
AREA BY ABOUT 21/00Z. KOKC AND KOUN WINDS WILL SHIFT WITHIN THE
NEXT HOUR OR TWO TO MATCH THE DIRECTION AND SPEEDS AT OUR OTHER TAF
SITES. SHORT-RANGE MODELS SHOW CLEARING OVERNIGHT FROM W TO
E...WHICH MAY LEAD TO A FEW HOURS OF MVFR BR AT A FEW SITES AROUND
SUNRISE. WEDNESDAY WILL FEATURE WEAK HIGH PRESSURE WITH LIGHT
WINDS...AND VFR CONDITIONS IF THE LOW LAYERS DRY OUT AS EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 1058 AM CST TUE DEC 20 2011/
UPDATE...
SLEET AND SNOW IS EXPECTED IN PARTS OF GRANT AND GARFIELD COUNTIES
WHICH COULD LEAD TO SLICK AND HAZARDOUS ROAD CONDITIONS IN SOME
LOCATIONS. WITH THIS IN MIND... HAVE ADDED THESE TWO COUNTIES TO
THE WINTER WEATHER ADVISORY WHICH HAS BEEN EXTENDED TO 3 PM. HAVE
ALSO REMOVED ROGER MILLS COUNTY FROM THE ADVISORY SINCE CONDITIONS
ARE IMPROVING THERE.
OTHERWISE... COLD FRONT WILL CONTINUE TO MOVE ACROSS THE FA TODAY
WITH GUSTY NORTH WINDS BEHIND THE FRONT. THE PRECIPITATION WILL
GRADUALLY SHIFT EAST TODAY AND MAINLY AFFECT THE NORTHERN THIRD TO
HALF OF THE FA. TEMPERATURES WILL FALL INTO THE 20S AND 30S BEHIND
THE FRONT.
MAXWELL
PREV DISCUSSION... /ISSUED 912 AM CST TUE DEC 20 2011/
UPDATE...
HAVE RECEIVED REPORTS OF MODERATE TO HEAVY SLEET AND SNOW ACROSS
PORTIONS OF NORTHERN OKLAHOMA SO HAVE DONE A QUICK UPDATE TO ADD
SLEET TO THE FORECAST AND ADJUST POPS.
MAXWELL
PREV DISCUSSION... /ISSUED 354 AM CST TUE DEC 20 2011/
DISCUSSION...
LARGE UPPER LOW NEAR NORTHWEST OKLAHOMA THIS MORNING WILL CONTINUE
TO MOVE SLOWLY EAST AND NORTHEAST INTO KANSAS TODAY. WILL HAVE TO
CONTEND WITH WRAP-AROUND PRECIP TODAY WITH A MIX OF RAIN/SNOW. STILL
APPEARS THAT WINTER WEATHER ADVISORY WILL BE NEEDED THROUGH THE
MORNING HOURS AS SOME ADDITIONAL ACCUMULATIONS ARE POSSIBLE ACROSS
NORTHWEST. FOG WILL BE THE OTHER CONCERN... AT LEAST FOR A WHILE
THIS MORNING ACROSS PORTIONS OF CENTRAL INTO SOUTHERN OKLAHOMA.
EXPECT VISIBILITIES TO IMPROVE AS SFC LOW MOVES EAST AND STRONGER
NORTH WINDS DEVELOP AS COLD FRONT SURGES SOUTH DURING THE MORNING
HOURS.
SOUTH WINDS RETURN ON WEDNESDAY ALONG WITH SUNSHINE... WHICH SHOULD
RESULT IN SOME WARMER TEMPS OUTSIDE OF PARTS OF NORTHWEST OKLAHOMA
WHERE SNOW WILL STILL BE PRESENT. ANOTHER UPPER SHORTWAVE WILL
MOVE THROUGH THE SOUTHERN STREAM AND ACROSS TEXAS EARLY ON
THURSDAY... HOWEVER MAIN IMPACT... THAT BEING RAIN... LOOKS TO
REMAIN SOUTH OF THE AREA. ON ITS HEELS ANOTHER LARGER WAVE WILL DROP
SOUTH OUT OF THE PACIFIC NORTHWEST AND THIS ONE COULD BRING SOME
LIGHT SNOW TO PARTS OF THE AREA THU AFTN... THU NIGHT INTO FRIDAY.
RIGHT NOW DO NOT ANTICIPATE MUCH IN THE WAY OF ACCUMULATIONS... BUT
WILL NEED TO WATCH TRENDS WITH THIS ONE.
NEXT WEEKEND STILL APPEARS TO BE DRY AND COOL/COLD AS WE GET ANOTHER
REINFORCING SHOT OF CANADIAN AIR BY CHRISTMAS DAY. MODELS ARE
SHOWING A BIT OF SHIFT IN THE UPPER PATTERN BY EARLY NEXT WEEK...
WHICH MAY ALLOW A BIT OF A WARMING TREND FOR THE LAST WEEK OF THE
YEAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 47 25 50 31 / 20 10 10 10
HOBART OK 38 24 50 30 / 10 0 0 0
WICHITA FALLS TX 46 27 55 34 / 0 0 10 10
GAGE OK 32 19 40 20 / 60 0 0 0
PONCA CITY OK 41 23 47 25 / 60 10 10 10
DURANT OK 50 30 52 36 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
OKZ004>007-009>012-015.
TX...NONE.
&&
25/23/23Hazardous weather outlook, Dec 20, 11:45 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST TUE DEC 20 2011
OKZ004>048-050>052-TXZ083>090-211100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST TUE DEC 20 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS OKLAHOMA
THIS AFTERNOON. HOWEVER... THE INSTABILITY IS EXPECTED TO BE
INSUFFICIENT TO SUPPORT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
SLEET AND SNOW WILL AFFECT NORTHERN OKLAHOMA THIS AFTERNOON AS AN
UPPER LEVEL STORM SYSTEM CONTINUES TO TRACK ACROSS THE REGION.
PLEASE REFER TO THE WINTER WEATHER ADVISORY PRODUCT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
ON FRIDAY MORNING...WIND CHILL TEMPERATURES WILL RANGE FROM AROUND
15 DEGREES ALONG INTERSTATE 44 TO THE SINGLE DIGITS ACROSS NORTHWEST
OKLAHOMA. LIGHT SNOW WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY BUT
LIGHT ACCUMULATIONS ARE POSSIBLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.
MAXWELLIn the hours before
Local storm report, Dec 20, 9:48 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 AM CST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM SNOW 2 S BUFFALO 36.81N 99.63W
12/20/2011 E2.0 INCH HARPER OK CO-OP OBSERVER
0851 AM SNOW LAVERNE 36.71N 99.90W
12/20/2011 E3.0 INCH HARPER OK EMERGENCY MNGR
0852 AM SNOW 5 N ROSSTON 36.88N 99.93W
12/20/2011 E2.0 INCH HARPER OK PUBLIC
0930 AM SNOW FORT SUPPLY 36.57N 99.57W
12/20/2011 E2.0 INCH WOODWARD OK LAW ENFORCEMENT
0930 AM SNOW 17 N GAGE 36.56N 99.76W
12/20/2011 E3.0 INCH ELLIS OK PUBLIC
0930 AM SNOW 1 E CATESBY 36.50N 99.95W
12/20/2011 E2.0 INCH ELLIS OK PUBLIC
0935 AM SNOW 3 NW LOOKEBA 35.40N 98.40W
12/20/2011 E1.0 INCH CADDO OK PUBLIC
&&
MALocal storm report, Dec 20, 9:52 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
952 AM CST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM SNOW 2 S BUFFALO 36.81N 99.63W
12/20/2011 E2.0 INCH HARPER OK CO-OP OBSERVER
0851 AM SNOW LAVERNE 36.71N 99.90W
12/20/2011 E3.0 INCH HARPER OK EMERGENCY MNGR
0852 AM SNOW 5 N ROSSTON 36.88N 99.93W
12/20/2011 E2.0 INCH HARPER OK PUBLIC
0930 AM SNOW FORT SUPPLY 36.57N 99.57W
12/20/2011 E2.0 INCH WOODWARD OK LAW ENFORCEMENT
0930 AM SNOW 17 N GAGE 36.56N 99.76W
12/20/2011 E3.0 INCH ELLIS OK PUBLIC
0930 AM SNOW 1 E CATESBY 36.50N 99.95W
12/20/2011 E2.0 INCH ELLIS OK PUBLIC
0935 AM SNOW 3 NW LOOKOUT 36.97N 99.32W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
&&
MALocal storm report, Dec 20, 10:34 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1034 AM CST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW 8 E SELMAN 36.80N 99.35W
12/20/2011 E2.0 INCH HARPER OK PUBLIC
1015 AM SNOW 13 NNE CAMP HOUSTON 36.99N 99.03W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
1021 AM SNOW WAYNOKA 36.58N 98.88W
12/20/2011 E1.0 INCH WOODS OK LAW ENFORCEMENT
&&
MALocal storm report, Dec 20, 11:51 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW ALABASTER CAVERNS STATE 36.70N 99.15W
12/20/2011 E1.5 INCH WOODWARD OK PARK/FOREST SRVC
1100 AM SNOW 4 S WAYNOKA 36.53N 98.88W
12/20/2011 E2.0 INCH WOODS OK PARK/FOREST SRVC
THE SNOW WAS REPORTED AT LITTLE SAHARA STATE PARK.
1116 AM SNOW 2 NW ALVA 36.82N 98.69W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
1148 AM SNOW HOPETON 36.69N 98.67W
12/20/2011 E2.0 INCH WOODS OK PUBLIC
&&
MALocal storm report, Dec 20, 12:10 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CST TUE DEC 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM SNOW 2 S BUFFALO 36.81N 99.63W
12/20/2011 E2.0 INCH HARPER OK CO-OP OBSERVER
0851 AM SNOW LAVERNE 36.71N 99.90W
12/20/2011 E3.0 INCH HARPER OK EMERGENCY MNGR
0852 AM SNOW 5 N ROSSTON 36.88N 99.93W
12/20/2011 E2.0 INCH HARPER OK PUBLIC
0930 AM SNOW FORT SUPPLY 36.57N 99.57W
12/20/2011 E2.0 INCH WOODWARD OK LAW ENFORCEMENT
0930 AM SNOW 17 N GAGE 36.56N 99.76W
12/20/2011 E3.0 INCH ELLIS OK PUBLIC
0930 AM SNOW 1 E CATESBY 36.50N 99.95W
12/20/2011 E2.0 INCH ELLIS OK PUBLIC
0935 AM SNOW 3 NW LOOKOUT 36.97N 99.32W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
0950 AM SNOW 8 E SELMAN 36.80N 99.35W
12/20/2011 E2.0 INCH HARPER OK PUBLIC
1015 AM SNOW 13 NNE CAMP HOUSTON 36.99N 99.03W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
1021 AM SNOW WAYNOKA 36.58N 98.88W
12/20/2011 E1.0 INCH WOODS OK LAW ENFORCEMENT
1045 AM SNOW ALABASTER CAVERNS STATE 36.70N 99.15W
12/20/2011 E1.5 INCH WOODWARD OK PARK/FOREST SRVC
1100 AM SNOW 4 S WAYNOKA 36.53N 98.88W
12/20/2011 E2.0 INCH WOODS OK PARK/FOREST SRVC
THE SNOW WAS REPORTED AT LITTLE SAHARA STATE PARK.
1116 AM SNOW 2 NW ALVA 36.82N 98.69W
12/20/2011 E1.0 INCH WOODS OK PUBLIC
1148 AM SNOW HOPETON 36.69N 98.67W
12/20/2011 E2.0 INCH WOODS OK PUBLIC
&&
LIGHT SNOW CONTINUES OVER MANY AREAS OF NORTHERN OKLAHOMA. THIS
REPORT MAY BE UPDATED IF MORE SNOWFALL TOTALS ARE REPORTED.
NWS NORMANThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 11:35 PM CST | Dense Fog Advisory | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 25 more | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.